Mississippi, 2005

Funnel Cloud in Mississippi, August 22, 2005

August 22, 2005 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 22, 1:00 PM CST, 6 hours 21 minutes earlier.

Area forecast discussion, Aug 22, 1:00 PM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT MON AUG 22 2005

.DISCUSSION...
ATMOSPHERE IS RELATIVELY UNSTABLE WITH 2.0 INCHES OF PRECIPITABLE
WATER AND WARMING INTO THE MID 90S. WHAT WE LACK IS A SHORT WAVE
TO INCITE CONVECTION. A WEA VORTICITY TROUGH LIES OVER THE SOUTHWEST
LA COASTAL WATERS AND EXTENDS NORTHEAST OVER SOUTHEAST LA. THE 500MB
RIDGE WILL RETARD DEVELOPMENT OF CONVECTION UNTIL LATE THIS AFTERNOON
WHEN OUTFLOW BOUNDARIES FROM CONVECTION OFF THE COAST INTERACT WITH
WEAK LAKE WIND BOUNDARIES.  WILL MENTION A CHANCE OF EARLY EVENING
CONVECTION. THINGS GET BETTER FOR TUESDAY...ETA AND AVN MODELS
STRONGLY DISAGREE ON THE THREATR OF AFTERNOON CONVECTION WITH THE
ETA MUCH DRIER THAN THE AVN/GFS. WILL MAKE A COMPROMISE AND KEEP
SCATTERED THUNDERSTORMS IN THE FORECAST FOR TUESDAY AFTERNOON.
THE OLD FRONTAL BOUNDARY REMAINS NORTH OF THE CWA THROUGH THURSDAY.
WITH RIDGE REMAINING IN PLACE THRU FRIDAY...CHANCE OF ORGANIZED
STRONG CONVECTION IS LIMITED. NEXT CHANCE OF A TROPICAL SYSTEM
ENTERING THE GULF IS EARLY NEXT WEEK. AVN MODEL SHOWS THE REMANANTS
OF A TROPICAL WAVE MOVING WEST UNDER THE BERMUDA RIDGE TO EAST
FLORIDA FRIDAY. SURFACE BASED LOW PRESSURE MOVES ACROSS THE FLORIDA
KEYS FRIDAY NIGHT AND INTO THE MIDDLE GULD SUNDAY...28 AUG. AVN
SHOWS THE TRACK AROUND THE WESTERN EDGE OF THE BERMUDA RIDGE TOWARDS
LA ON MONDAY. WILL AHVE TO WAIT AND SEE HOW THE MODELS FLIP-FLOP ON
THIS TRACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  93  75  92 /  20  50  20  50
BTR  76  94  77  93 /  20  50  20  50
MSY  78  95  78  93 /  20  50  20  50
GPT  93  76  92  77 /  20  50  20  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 22, 9:30 AM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT MON AUG 22 2005
CORRECTED EXPIRATION TIME

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-231100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1030 AM CDT MON AUG 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS  AFTERNOON
AND THIS EVENING. SOME OF THE THUNDERSTORMS MAY BECOME STRONG
AND PRODUCE FREQUENT LIGHTNING...WIND GUSTS TO 45 MPH...AND HEAVY
DOWNPOURS OF RAIN. LOCALIZED HEAVY RAINFALL MAY OCCUR WITH SOME OF
THE THUNDERSTORMS RESULTING IN THE PONDING OF WATER ON ROADWAYS AND
IN LOW LYING AREAS.

HEAT...
HIGH TEMPERATURES AND HUMID CONDITIONS ARE EXPECTED TO PRODUCE
HEAT INDEX READINGS OF 105 TO 110 DEGREES THIS AFTERNOON. SCATTERED
TO NUMEROUS THUNDERSTORMS DURING THE AFTERNOON HOURS WILL PROVIDE
SOME RELIEF FROM THE HEAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE
THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Aug 22, 5:22 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
622 PM CDT MON AUG 22 2005

MSZ081-230030-
HARRISON-
622 PM CDT MON AUG 22 2005

...STRONG THUNDERSTORMS OVER SOUTHEAST STONE COUNTY...MOVING
SOUTH-SOUTHWEST INTO NORTHEAST HARRISON COUNTY MISSISSIPPI...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN MCHENRY AND BEATRICE MOVING
SOUTH-SOUTHWEST NEAR 15 MPH INTO NORTHEAST HARRISON COUNTY.
THESE STORMS WILL AFFECT THE COMMUNITIES OF HOWISON...AND
SAUCIER NOT TO MENTION AREAS OF THE DE SOTO NATIONAL FOREST. EXPECT
WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY
RAINFALL THROUGH 730 PM. SOME PEA TO MARBLE SIZED HAIL MAY ALSO
ACCOMPANY THESE STORMS.

8

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Pearl River

When
August 22, 7:21 PM CST
Where
Pearl River County, Poplarville
Reported by
EMERGENCY MANAGER
Coordinates
30.769, -89.590 (the zone’s center; the record gives no point)

A funnel cloud was observed just southeast of Poplarville.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475490.